Mixed Monotone Iterative Technique for Impulsive Periodic Boundary Value Problems in Banach Spaces
© Pengyu Chen. 2011
Received: 20 April 2010
Accepted: 15 September 2010
Published: 21 September 2010
This paper deals with the existence of -quasi-solutions for impulsive periodic boundary value problems in an ordered Banach space . Under a new concept of upper and lower solutions, a new monotone iterative technique on periodic boundary value problems of impulsive differential equations has been established. Our result improves and extends some relevant results in abstract differential equations.
The theory of impulsive differential equations is a new and important branch of differential equation theory, which has an extensive physical, chemical, biological, and engineering background and realistic mathematical model, and hence has been emerging as an important area of investigation in the last few decades; see . Correspondingly, applications of the theory of impulsive differential equations to different areas were considered by many authors, and some basic results on impulsive differential equations have been obtained; see [2–5]. But many of them are about impulsive initial value problem; see [2, 3] and the references therein. The research on impulsive periodic boundary value problems is seldom; see [4, 5].
But all of these results are in real spaces We not only consider problems in Banach spaces, but also expand the nonlinear term to the case of If is nondecreasing in and is nonincreasing in then the monotonity condition (1.3) is not satisfied, and the results in [4, 5] are not right, in this case, we studied the IPBVP(1.1). As far as we know, no work has been done for the existence of solutions for IPBVP(1.1) in Banach spaces.
Lakshmikantham et al.  and Guo and Lakshmikantham  obtained the existence of coupled quasisolutions of problem (1.5) by mixed monotone sequence of coupled quasiupper and lower solutions under the concept of quasiupper and lower solutions. In this paper, we improve and extend the above-mentioned results, and obtain the existence of the coupled minimal and maximal -quasisolutions and the solutions between the coupled minimal and maximal -quasisolutions of the problem (1.1) through the mixed monotone iterative about the coupled -quasisolutions. If the coupled upper and lower -quasisolutions are equivalent to coupled upper and lower quasisolutions of the IPBVP(1.1). If , and the coupled upper and lower -quasisolutions are equivalent to upper and lower solutions of IPBVP(1.4).
Let be an ordered Banach space with the norm and partial order whose positive cone is normal with normal constant Let , is a constant; ; , , Let is continuous at , and left continuous at , and exists, Evidently, is a Banach space with the norm . An abstract function is called a solution of IPBVP(1.1) if satisfies all the equalities of (1.1)
Let denote the Banach space of all continuous -value functions on interval with the norm . Let denote the Kuratowski measure of noncompactness of the bounded set. For the details of the definition and properties of the measure of noncompactness, see . For any and set If is bounded in then is bounded in and
Now, we first give the following lemmas in order to prove our main results.
Lemma 2.1 (see ).
Lemma 2.2 (see ).
Lemma 2.3 (see ).
Lemma 2.4 (see ).
where is a constant .
So, (2.4) is satisfied.
we call , coupled lower and upper -quasisolutions of the IPBVP(1.1). Only choose " " in (2.9) and (2.10), we call coupled -quasisolution pair of the IPBVP(1.1). Furthermore, if we call a solution of the IPBVP(1.1).
Evidently, is also an ordered Banach space with the partial order " " reduced by the positive cone . is also normal with the same normal constant . For with we use to denote the order interval in and to denote the order interval in .
3. Main Results
By the definition of and Lemma 2.5, is continuous, and the coupled -quasisolutions of the IPBVP(1.1) is equivalent to the coupled fixed point of operator Combining this with the assumptions and , we know is a mixed monotone operator (about the mixed monotone operator, please see [6, 7]).
For convenience, let , , , and . Since, and by (2.11) and the boundedness of and we easy see that and is equicontinuous in every interval so, is equicontinuous in every interval where , , From and it follows that and for Let , by Lemma 2.3, . Going from to interval by interval we show that in
Letting in (3.5) and (3.6), we see that and , By the mixed monotonicity of it is easy to see that and are the minimal and maximal coupled fixed points of in and therefore, they are the minimal and maximal coupled -quasisolutions of the IPBVP(1.1) in respectively.
In Theorem 3.1, if is weakly sequentially complete, condition and hold automatically. In fact, by Theorem in , any monotonic and order-bounded sequence is precompact. By the monotonicity (3.6) and the same method in proof of Theorem 3.1, we can easily see that and are convergent on In particular, and are convergent. So, condition holds. Let and be increasing or decreasing sequences obeying condition then by condition , is a monotonic and order-bounded sequence, so Hence, condition holds. From Theorem 3.1, we obtain the following corollary.
Let be an ordered and weakly sequentially complete Banach space, whose positive cone is normal, and , If the IPBVP(1.1) has coupled lower and upper -quasisolutions and with and conditions and are satisfied, then the IPBVP(1.1) has minimal and maximal coupled -quasisolutions between and which can be obtained by a monotone iterative procedure starting from and respectively.
We have the following result.
Let be an ordered Banach space, whose positive cone is normal, and , If the IPBVP(1.1) has coupled lower and upper -quasisolutions and with and conditions , , and hold, then the IPBVP(1.1) has minimal and maximal coupled -quasisolutions between and which can be obtained by a monotone iterative procedure starting from and respectively.
We have the following existence result.
Let be an ordered Banach space, whose positive cone is normal, and , If the IPBVP(1.1) has coupled lower and upper -quasisolutions and with such that assumptions , , and hold, then the IPBVP(1.1) has minimal and maximal coupled -quasisolutions and between and and at least has one solution between and
If and then Theorems 3.1, 3.3 and 3.4 are generalizations of the main results of  in Banach spaces.
If and then Theorems 3.1, 3.3 and 3.4 are generalizations of the Theory of  in Banach spaces.
4. An Example
This paper was supported by NNSF of China (10871160), the NSF of Gansu Province (0710RJZA103), and Project of NWNU-KJCXGC-3-47.
- Lakshmikantham V, Baĭnov DD, Simeonov PS: Theory of Impulsive Differential Equations, Series in Modern Applied Mathematics. Volume 6. World Scientific, Teaneck, NJ, USA; 1989:xii+273.View ArticleGoogle Scholar
- Guo DJ, Liu X: Extremal solutions of nonlinear impulsive integrodifferential equations in Banach spaces. Journal of Mathematical Analysis and Applications 1993, 177(2):538-552. 10.1006/jmaa.1993.1276View ArticleMathSciNetGoogle Scholar
- Li Y, Liu Z: Monotone iterative technique for addressing impulsive integro-differential equations in Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2007, 66(1):83-92. 10.1016/j.na.2005.11.013View ArticleMathSciNetGoogle Scholar
- Lakshmikantham V, Leela S: Existence and monotone method for periodic solutions of first-order differential equations. Journal of Mathematical Analysis and Applications 1983, 91(1):237-243. 10.1016/0022-247X(83)90102-6View ArticleMathSciNetGoogle Scholar
- He Z, Yu J: Periodic boundary value problem for first-order impulsive ordinary differential equations. Journal of Mathematical Analysis and Applications 2002, 272(1):67-78. 10.1016/S0022-247X(02)00133-6View ArticleMathSciNetGoogle Scholar
- Lakshmikantham V, Leela S, Vatsala AS: Method of quasi-upper and lower solutions in abstract cones. Nonlinear Analysis 1982, 6(8):833-838. 10.1016/0362-546X(82)90067-0View ArticleMathSciNetGoogle Scholar
- Guo DJ, Lakshmikantham V: Coupled fixed points of nonlinear operators with applications. Nonlinear Analysis: Theory, Methods & Applications 1987, 11(5):623-632. 10.1016/0362-546X(87)90077-0View ArticleMathSciNetGoogle Scholar
- Deimling K: Nonlinear Functional Analysis. Springer, Berlin, Germany; 1985:xiv+450.View ArticleGoogle Scholar
- Heinz H-P: On the behaviour of measures of noncompactness with respect to differentiation and integration of vector-valued functions. Nonlinear Analysis: Theory, Methods & Applications 1983, 7(12):1351-1371. 10.1016/0362-546X(83)90006-8View ArticleMathSciNetGoogle Scholar
- Li YX: Existence of solutions to initial value problems for abstract semilinear evolution equations. Acta Mathematica Sinica 2005, 48(6):1089-1094.MathSciNetGoogle Scholar
- Guo DJ, Sun JX: Ordinary Differential Equations in Abstract Spaces. Shandong Science and Technology, Jinan, China; 1989.Google Scholar
- Du YH: Fixed points of increasing operators in ordered Banach spaces and applications. Applicable Analysis 1990, 38(1-2):1-20. 10.1080/00036819008839957View ArticleMathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.